Alert archive / New York / Coastal Flood Statements in 2011
Coastal Flood Statement 8, NWS New York, NY
NWS New York, NY issued this coastal flood statement at Apr 19, 2011, 3:31 PM EDT for 8 counties in New York; Greater Bridgeport Planning Region, Connecticut; Hudson County, New Jersey. It took effect at Apr 19, 2011, 9:00 PM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2011, 3:31 PM EDT (19:31 UTC)
- In effect from
- Apr 19, 2011, 9:00 PM EDT
- Expired
- Apr 20, 2011, 1:52 AM EDT
- In force
- 5 hr
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Hudson County, NJ, Bronx County, NY, Kings County, NY, Nassau County, NY, New York County, NY, Queens County, NY, Richmond County, NY, Suffolk County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 72 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.5 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1060 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
052 WHUS41 KOKX 191931 CFWOKX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 331 PM EDT TUE APR 19 2011 ...LOCALIZED MINOR COASTAL FLOODING POSSIBLE AROUND THE TIME OF HIGH TIDE TONIGHT... CTZ009-NJZ006-NYZ071>075-078-176>179-200600- /O.NEW.KOKX.CF.S.0008.110420T0100Z-110420T0600Z/ SOUTHERN FAIRFIELD-HUDSON-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHERN QUEENS- NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 331 PM EDT TUE APR 19 2011 THE COMBINATION OF HIGH ASTRONOMICAL TIDES AND TIDAL DEPARTURES RUNNING SLIGHTLY ABOVE NORMAL WILL PRODUCE WATER LEVELS CLOSE TO THOSE THAT PRODUCE MINOR COASTAL FLOODING. AT THIS TIME...ANY MINOR COASTAL FLOODING IS EXPECTED TO BE ISOLATED. HIGH TIDE WILL OCCUR BETWEEN 10 PM AND 1 AM. STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO OR VISIT OUR WEB SITE AT WEATHER.GOV/NYC FOR FURTHER DETAILS AND UPDATES. $$
1 follow-up statement
954 WHUS41 KOKX 200552 CFWOKX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 152 AM EDT WED APR 20 2011 CTZ009-NJZ006-NYZ071>075-078-176>179-200700- /O.CAN.KOKX.CF.S.0008.000000T0000Z-110420T0600Z/ SOUTHERN FAIRFIELD-HUDSON-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHERN QUEENS- NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 152 AM EDT WED APR 20 2011 HIGH TIDE HAS PASSED AND THERE IS NO LONGER A THREAT OF LOCALIZED MINOR COASTAL FLOODING. THERE IS THE POTENTIAL FOR ADDITIONAL MINOR COASTAL FLOODING TONIGHT. STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO OR VISIT OUR WEB SITE AT WEATHER.GOV/NYC FOR FURTHER DETAILS AND UPDATES. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this coastal flood statement went out at Apr 19, 2:19 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Apr 19, 2:19 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
219 PM EDT TUE APR 19 2011
.SYNOPSIS...
A FRONTAL BOUNDARY SOUTH OF THE AREA WILL LIFT NORTH AS A WARM
FRONT WEDNESDAY...FOLLOWED BY A COLD FRONT WEDNESDAY NIGHT AS LOW
PRESSURE PASSES NORTH OF THE REGION. HIGH PRESSURE BUILDS THROUGH
THE REGION THROUGH THE END OF THE WORK WEEK. ANOTHER SYSTEM
IMPACTS THE REGION FOR THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A NEARLY STATIONARY FRONT WILL REMAIN JUST SOUTH OF THE NYC AND
LONG ISLAND TODAY BEFORE SLOWLY LIFTING NORTH STARTING THIS
EVENING. WITH HIGH PRES JUST NORTH OF THE GREAT LAKES MOVING EAST
TODAY...NORTHERLY WINDS WILL GRADUALLY VEER EAST BY THIS
AFTERNOON...AND THEN A PERSISTENT EASTERLY FLOW WILL DEVELOP OVER
THE AREA.
SHOWERS ALONG AND NORTH OF THIS BOUNDARY WILL OVERSPREAD THE
REGION THROUGHOUT THE DAY TODAY AS H5 SHORTWAVE OVER WESTERN PA
MOVES EAST INTO CENTRAL NY. THE AREAS MOST IMPACTED WILL BE THE NW
ZONES...MAINLY THE LOWER HUDSON VALLEY AND NORTHERN NJ.
CLOUDY SKIES AND DEVELOPING EASTERLY FLOW WILL RESULT IN HIGH
TEMPS TOPPING OFF IN THE LOW TO MID 50S.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
STATIONARY FRONT EXTENDING SOUTH OF NYC TO LONG ISLAND BEGINS TO
LIFT INTO THE REGION THIS EVENING...AND WILL PUSH NORTH LATE
TONIGHT AND TOWARDS WED MORNING. DEEP SOUTHERLY FLOW DEVELOPS ON
WED. WITH A BREAK IN PRECIP POSSIBLE FROM WED MORNING THROUGH WED
AFTERNOON AND H8 TEMPS CLIMBING TO +14C...WITH ENOUGH BREAKS IN
THE CLOUDS...TEMPS ACROSS NYC AND NJ COULD CLIMB INTO THE 60S...
POSSIBLY APPROACHING 70. SOUTHERLY FLOW WILL KEEP TEMPS ACROSS
LONG ISLAND AND SOUTHERN CT WOULD BE CAPPED TO THE UPPER 50S DUE
TO FLOW OFF THE OCEAN.
COLD FRONT THEN APPROACHES WED AFTERNOON...AND CONVECTION FIRES UP
ALONG AND AHEAD OF IT. BEST CHANCES FOR CONVECTION WOULD BE OVER
WESTERN ZONES...WHERE TEMPS WOULD BE WARMEST. NAM ML MUCAPES RISE
TO 300-400 J/KG ACROSS NJ. SPC HAS A SLIGHT RISK FOR SEVERE
THUNDERSTORMS FOR THIS AREA FOR WED. WILL MENTION A CHANCE FOR
THUNDER IN THE WX GRIDS.
COLD FRONT MOVES THROUGH THE REGION FROM WEST TO EAST THROUGH WED
EVENING...AND SHOWERS TAPER OFF BY MIDNIGHT. NW FLOW THEN DEVELOPS
LATE WED NIGHT...AND SKIES GRADUALLY CLEAR OUT TOWARDS DAYBREAK THU.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
QUIET WEATHER TO START THE LONG TERM PERIOD. A MID-LEVEL TROUGH
AXIS WILL PASS THROUGH MIDDAY THURSDAY...WITH ZONAL FLOW
DEVELOPING IN ITS WAKE. A BROAD SURFACE HIGH OVER THE GREAT LAKES
WILL ADVANCE EAST DURING THE DAY. SKIES WILL BE MOSTLY SUNNY WITH
SEASONABLE TEMPS IN THE UPPER 50S TO LOWER 60S.
DRY WEATHER WILL CONTINUE FOR FRIDAY AS HIGH PRESSURE OVERSPREADS
THE NORTHEAST U.S. A LOW PRESSURE SYSTEM AND ASSOCIATED WARM FRONT
APPROACHING FROM THE SOUTHWEST MAY PRODUCE SOME LIGHT RAIN FRIDAY
NIGHT. THIS MAY CONTINUE INTO SATURDAY AS A WEAK COLD FRONT PASSES
THROUGH THE REGION. THIS FRONT WILL PERSIST THROUGH THE FOLLOWING
COUPLE OF DAYS AS WEAK UPPER-LEVEL DISTURBANCES PASS THROUGH THE
REGION. BECAUSE OF THIS...KEPT THE CHANCE OF SHOWERS IN THE
FORECAST FOR THE REMAINDER OF THE PERIOD.
FOLLOWED A HPC/GMOS BLEND OF TEMPS IN THE LONG TERM. HIGH TEMPS
FOR THIS WEEKEND WILL BE SLIGHTLY ABOVE NORMAL...MID TO UPPER 60S
OVER NORTHEAST NJ AND NYC METRO...AND LOW TO MID 60S ELSEWHERE.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
A WARM FRONT REMAINS JUST SOUTH OF THE AREA THROUGH
TONIGHT...WHILE A WEAK DISTURBANCE MOVING THROUGH THE REGION THIS
EVENING. THE WARM FRONT LIKELY LIFTS NORTH OF WESTERN TERMINALS
WEDNESDAY AFTERNOON.
INTERMITTENT SHOWER ACTIVITY AND ONSHORE FLOW NORTH OF WARM
FRONT SHOULD GRADUALLY LOWER CIGS TO MVFR LATE THIS
AFTERNOON/EVENING. ONSHORE FLOW AND LIGHT RAIN SHOWERS/DRIZZLE
EXPECTED N OF WARM FRONT OVERNIGHT WITH CIGS AND VSBYS
FALLING/REMAINING IFR...AND POSSIBLY LIFR LATE TONIGHT.
ONLY SLOW IMPROVEMENT THROUGH IFR/LOW END MVFR WED MORNING.
LLWS LOOKS TO BE MARGINAL TOMORROW MORNING...MAINLY DIRECTIONAL
WITH SW FLOW ALOFT AND E/SE WINDS AHEAD OF WARM FRONT.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KEWR FCSTER COMMENTS: AMENDMENTS LIKELY FOR TIMING OF LOWERING
CIGS/VSBY THROUGH TONIGHT.
KJFK FCSTER COMMENTS: AMENDMENTS LIKELY FOR TIMING OF LOWERING
CIGS/VSBY THROUGH TONIGHT.
KLGA FCSTER COMMENTS: AMENDMENTS LIKELY FOR TIMING OF LOWERING
CIGS/VSBY THROUGH TONIGHT.
KTEB FCSTER COMMENTS: AMENDMENTS LIKELY FOR TIMING OF LOWERING
CIGS/VSBY THROUGH TONIGHT.
KHPN FCSTER COMMENTS: AMENDMENTS LIKELY FOR TIMING OF LOWERING
CIGS/VSBY THROUGH TONIGHT.
KISP FCSTER COMMENTS: AMENDMENTS LIKELY FOR TIMING OF LOWERING
CIGS/VSBY THROUGH TONIGHT.
OUTLOOK FOR 18Z WEDNESDAY THROUGH SATURDAY...
WED AFTERNOON...UNCERTAINTY ON HOW FAR WARM FRONT LIFTS THROUGH.
MOST LIKELY IT WILL LIFT N OF WESTERN TERMINALS...POSSIBLY NYC
TERMINALS. IF SO...THERE IS A WINDOW FOR IMPROVEMENT TO VFR IN THE
LATE AFTERNOON WITH GUSTY SW WINDS. ISOLATED LATE AFTERNOON TSTM
POSSIBLE AS WELL. EASTERN TERMINALS MAY BE STUCK NE OF WARM FRONT
FOR MUCH OF DAY...AND EVEN IF IT DOES COME THROUGH WOULD EXPECT
IFR/MVFR CONDS FOR THE MOST PART IN MARINE LAYER. MARGINAL
LLWS...MAINLY DIRECTIONAL.
WED NIGHT...COLD FROPA WED NIGHT...WITH SCT SHRA. ISOL TSRA
POSSIBLE WESTERN TERMINALS. WINDS SHIFT TO NW WED EVE IN WAKE OF
FRONT. CONDS IMPROVING TO VFR FROM W TO E WED NIGHT WITH GUSTY NW
FLOW.
THU...VFR WITH GUSTY NORTHWESTERLY WINDS.
FRI...VFR.
FRI NIGHT THROUGH SUN...PERIODS OF SUB-VFR IN SHOWERS AND
STRATUS/FOG...AS FRONTAL BOUNDARY STRADDLES THE REGION.
&&
.MARINE...
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS UP FOR THE OCEAN
WATERS...AND HAS BEEN EXTENDED THROUGH WED. A PERSISTENT EASTERLY
FLOW...COMBINED WITH BUILDING SOUTHEASTERLY SWELLS...WILL KEEP
SEAS AVERAGING 4-6 FT THROUGH THE PERIOD. SCA MAY NEED TO BE
EXTENDED THROUGH WED NIGHT AS SEAS BUILD TO 5-8 FT...THEN SLOWLY
SUBSIDE BELOW SCA CRITERIA THROUGH THU. WIND GUSTS SHOULD REMAIN
BELOW 25 KT THROUGH WED. COLD FRONT MOVES ACROSS THE WATERS WED
NIGHT.
GUSTS BEHIND COLD FRONT ARE CURRENTLY EXPECTED TO STAY BELOW SCA
LEVELS ON ALL WATERS THURSDAY. THE SUB-SCA CONDITIONS WILL
CONTINUE THROUGH FRIDAY AS HIGH PRESSURE BUILDS OVER THE REGION.
SOUTHERLY FLOW AHEAD OF A COLD FRONT ON SATURDAY WILL LIKELY LEAD
TO SCA WINDS...POSSIBLY REACHING GALE LEVELS.
5-7 FT SEAS POSSIBLE OVER EASTERN OCEAN WATERS ON THURSDAY IN THE
WAKE OF THE COLD FROPA. SEAS WILL DROP TO BELOW SCA LEVELS
THURSDAY NIGHT. QUIETER WATERS FOR FRIDAY...WITH 6-9 FT SEAS
POSSIBLE SATURDAY AHEAD OF THE APPROACHING COLD FRONT.
&&
.HYDROLOGY...
SHOWERS ALONG AND NORTH OF A STATIONARY BOUNDARY WILL OVERSPREAD
THE REGION TODAY THROUGH WED NIGHT...RESULTING IN 2/10 TO 1/2 INCH
QPF...WITH 1/2 TO 3/4 INCH QPF POSSIBLE ACROSS NORTHWEST ZONES.
BASED ON FFG...RAINFALL AMOUNTS SHOULD FALL JUST BELOW 1-3-6-12 HR
RAINFALL RATES FOR FLASH FLOODING...BUT WITH THE HEAVIEST RAIN
ACROSS THE NW ZONES...SOME SMALL RIVERS AND STREAMS ACROSS THE
LOWER HUDSON VALLEY AND NE NJ MAY REACH MINOR FLOOD LEVELS. FOR
THE MAIN RIVERS...PLEASE REFER TO THE AHPS PAGE FOR POINT SPECIFIC
FCST LEVELS.
&&
.TIDES/COASTAL FLOODING...
A PERSISTENT EASTERLY FLOW...COMBINED WITH ASTRONOMICALLY HIGH
TIDES DUE TO A FULL MOON...WILL RESULT IN A MINOR TIDAL SURGE. THE
HIGHER OF THE TWO HIGH TIDE CYCLES WILL OCCUR TONIGHT...AND SOME
AREAS MAY EXPERIENCE MINOR COASTAL FLOODING WITH THE HIGH TIDE
CYCLE TONIGHT.
LATEST GUIDANCE INDICATES THAT THE BEST CHANCES WOULD BE AT THE
SOUTH SHORE OF CT WHEN TIDES RISE TO JUST AROUND MINOR LEVELS. DUE
TO LOW CONFIDENCE IN THIS OCCURRING...WILL NOT ISSUE A COASTAL
FLOOD ADVISORY AT THIS TIME.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 PM EDT
WEDNESDAY FOR ANZ350-353-355.
&&
SYNOPSIS...MPS
NEAR TERM...MPS
SHORT TERM...MPS
LONG TERM...SCALORA
AVIATION...NV
MARINE...SCALORA/MPS
HYDROLOGY...MPS
TIDES/COASTAL FLOODING...Hazardous weather outlook, Apr 19, 3:32 AM EDT, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 332 AM EDT TUE APR 19 2011 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-201000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 332 AM EDT TUE APR 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-201000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 332 AM EDT TUE APR 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
Nearby
Coastal Flood Statements in New York, 2011Coastal Flood Statements in Connecticut, 2011Coastal Flood Statements in New Jersey, 2011Every coastal flood statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.